Alert archive / New Mexico / Wind Advisories in 2025

Wind Advisory 7, NWS Albuquerque, NM

February 5, 20255 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Feb 5, 2025, 1:58 AM MST for 5 counties in New Mexico. It took effect at Feb 5, 2025, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2025, 1:58 AM MST (08:58 UTC)
In effect from
Feb 5, 2025, 11:00 AM MST
Expired
Feb 5, 2025, 5:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Colfax County, NM, Mora County, NM, Quay County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 157 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2025-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2025-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3788 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

611 
WWUS75 KABQ 050858
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
158 AM MST Wed Feb 5 2025

NMZ215-229-051800-
/O.NEW.KABQ.WI.Y.0007.250205T1800Z-250206T0000Z/
East Slopes Sangre de Cristo Mountains-Northeast Highlands-
158 AM MST Wed Feb 5 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 35 mph with gusts up to 50 mph expected.

* WHERE...East Slopes Sangre de Cristo Mountains and Northeast 
  Highlands.

* WHEN...From 11 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on north to 
  south oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

11
4 follow-up statements
273 
WWUS75 KABQ 051308
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
608 AM MST Wed Feb 5 2025

NMZ235-236-238-051600-
/O.NEW.KABQ.FG.Y.0001.250205T1308Z-250205T1600Z/
Curry County-Roosevelt County-Chaves County Plains-
608 AM MST Wed Feb 5 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING...

* WHAT...Visibility one quarter mile or less in dense fog.

* WHERE...Curry County, Roosevelt County, and Chaves County Plains.

* WHEN...Until 9 AM MST this morning.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

NMZ215-229-051800-
/O.CON.KABQ.WI.Y.0007.250205T1800Z-250206T0000Z/
East Slopes Sangre de Cristo Mountains-Northeast Highlands-
608 AM MST Wed Feb 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM 
MST THIS AFTERNOON...

* WHAT...West winds 30 to 35 mph with gusts up to 50 mph expected.

* WHERE...East Slopes Sangre de Cristo Mountains and Northeast 
  Highlands.

* WHEN...From 11 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on north to 
  south oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

11
846 
WWUS75 KABQ 051543
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
843 AM MST Wed Feb 5 2025

NMZ235-236-238-051645-
/O.EXP.KABQ.FG.Y.0001.000000T0000Z-250205T1600Z/
Curry County-Roosevelt County-Chaves County Plains-
843 AM MST Wed Feb 5 2025

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING...

Dense fog will continue dissipating early this morning. Therefore, 
the Dense Fog Advisory will be allowed to expire.

$$

NMZ227-232-234-060000-
/O.EXA.KABQ.WI.Y.0007.250205T1800Z-250206T0000Z/
Johnson and Bartlett Mesas Including Raton Pass-Eastern San
Miguel County-Quay County-
843 AM MST Wed Feb 5 2025

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West/southwest winds 25 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...Quay County, Eastern San Miguel County, and Johnson and 
  Bartlett Mesas Including Raton Pass.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area 
  roadways, including portions of Interstate 25 and Interstate 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ215-229-060000-
/O.CON.KABQ.WI.Y.0007.250205T1800Z-250206T0000Z/
East Slopes Sangre de Cristo Mountains-Northeast Highlands-
843 AM MST Wed Feb 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West/southwest winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...East Slopes Sangre de Cristo Mountains and Northeast 
  Highlands.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guyer
830 
WWUS75 KABQ 051825
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
Issued by National Weather Service El Paso Tx/Santa Teresa NM
1125 AM MST Wed Feb 5 2025

NMZ230-060000-
/O.EXA.KABQ.WI.Y.0007.000000T0000Z-250206T0000Z/
Union County-
1125 AM MST Wed Feb 5 2025

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Union County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ215-229-060000-
/O.CON.KABQ.WI.Y.0007.000000T0000Z-250206T0000Z/
East Slopes Sangre de Cristo Mountains-Northeast Highlands-
1125 AM MST Wed Feb 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...East Slopes Sangre de Cristo Mountains and Northeast 
  Highlands.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ227-232-234-060000-
/O.CON.KABQ.WI.Y.0007.000000T0000Z-250206T0000Z/
Johnson and Bartlett Mesas Including Raton Pass-Eastern San
Miguel County-Quay County-
1125 AM MST Wed Feb 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Quay County, Eastern San Miguel County, and Johnson and 
  Bartlett Mesas Including Raton Pass.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Kelly
047 
WWUS75 KABQ 052351
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
451 PM MST Wed Feb 5 2025

NMZ215-227-229-230-232-234-060100-
/O.EXP.KABQ.WI.Y.0007.000000T0000Z-250206T0000Z/
East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas
Including Raton Pass-Northeast Highlands-Union County-Eastern San
Miguel County-Quay County-
451 PM MST Wed Feb 5 2025

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds will continue to decrease through the evening, therefore the 
Wind Advisory will be allowed to expire.

$$

16

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 4, 10:17 PM MST, 3 hours 41 minutes earlier. Its key messages:

  • Updated at 1005 PM MST Tue Feb 4 2025
  • Near record to record high temperatures are expected in many areas through the end of the week.
  • Warm, dry, and breezy to windy conditions will create elevated to critical fire weather concerns for portions of NM through the entire week, particularly Wednesday and Friday afternoons over eastern parts of the state.
  • Colder, more February like, temperatures return to northeast NM Saturday and all of eastern NM Sunday behind a potent backdoor front.
Area forecast discussion, Feb 4, 10:17 PM MST, 3 hours 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1017 PM MST Tue Feb 4 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1005 PM MST Tue Feb 4 2025

- Near record to record high temperatures are expected in many
  areas through the end of the week.

- Warm, dry, and breezy to windy conditions will create elevated
  to critical fire weather concerns for portions of NM through the
  entire week, particularly Wednesday and Friday afternoons over
  eastern parts of the state.

- Colder, more February like, temperatures return to northeast NM
  Saturday and all of eastern NM Sunday behind a potent backdoor
  front.

&&

.SYNOPSIS...
Issued at 159 PM MST Tue Feb 4 2025

Near record to record warmth will continue throughout the rest of
the week. High temperatures will be consistently 15 to 20 degrees
above average for early February. Gusty west winds and low relative
humidity values across northeast and east central NM on Wednesday
and Friday will help promote rapid fire growth and spread from any
fire that may start. These gusty winds will also further increase
temperatures across eastern NM Wednesday and Friday. A backdoor
front will push into eastern NM this weekend and cool off much of
the state by the start of next week. Snow chances return to the
northern mountains and adjacent highlands Monday and Tuesday.

&&

.SHORT TERM...
(This evening through Wednesday night)
Issued at 159 PM MST Tue Feb 4 2025

Temperatures have been slow to rise this afternoon in eastern NM
thanks to the backdoor cold front that managed to push both further
west and south than previously forecast. Winds are slowly turning
around to the south and southwest which should help to warm those
areas. Elsewhere, the well-above average temps are still on track,
with many locations set to break records.

The very moist atmosphere over deep south and central TX this
afternoon is slowly surging northward and will attempt to push into
far southeastern NM for a few hours overnight. There is a low chance
(~15%) of patchy fog and drizzle in Clovis and Portales for a few
hours just before sunrise, but impacts appear to be minimal at most.
Westerly winds take over tomorrow, pushing this moist airmass
eastward. A disturbance crossing the southern Rockies will induce
the development of a lee-side Low in CO, which will create a strong
downsloping westerly breeze east of the central mountain chain.
Temps will soar once again with 70s and even low 80s in the eastern
plains so yet another round of record highs will be challenged
around the region. Winds will be borderline Wind Advisory in
portions of the highlands and plains, but did not have quite enough
confidence to issue with this forecast package. Wednesday night will
be seasonably warm with temps 5-20 degrees above average and most of
the CWA above freezing.

&&

.LONG TERM...
(Thursday through Monday)
Issued at 159 PM MST Tue Feb 4 2025

Quieter weather Thursday as mid-level winds taper off across the
state, as the center of an upper-level jet moves across NM,
introducing less favorable dynamics. Temperatures will continue to
remain well above average with some record highs remaining in
jeopardy. A second jet core will dip down into the Four Corners
region on Friday, reintroducing a pocket of stronger mid-level winds
across the central mountain chain eastward. Wind gusts up to 50mph
are likely across the east slopes of the Sangre de Cristo Mountains,
and mountain wave activity will assist these gusts. With the strong
winds and low RH values, near to critical fire weather is also
likely across northeast NM Friday afternoon. See the Fire Weather
section for more information.

Temperatures will remain 15-20F above average on Friday, with
Roswell having a 50% chance to reach 85F. A cool down is expected to
begin Saturday starting with a shortwave progressing across west-
central CONUS, bringing a Pacific cold front across the region.
Temperatures will cool by 5-10F from Friday to Saturday, and this
cold front may be able to trigger some light rain and snow showers
across northwest NM and the Tusas Mountains Saturday morning. The
cool down amplifies on Sunday with a backdoor cold front surging
down the central Plains and into eastern NM in response to the
aforementioned shortwave pushing eastward across CONUS. Temps may
drop as much as 20F across the eastern plains from Saturday to
Sunday. The colder air mass behind the front may stall in south-
central CONUS to begin next week, which would bring little change in
temperatures for Monday. A shortwave trough may push through NM late
Monday into Tuesday and interact with this somewhat stalled air mass
boundary across eastern NM. Easterly upslope flow could help develop
snow showers across the northern mountains and adjacent highlands
late Monday into Tuesday as the shortwave trough flows through.
Ensemble clustering favors precipitation in the northern mountains
with about 80% of its members, and about 40% of its members favor a
stronger shortwave which would extend the area of precipitation
further into eastern/northeastern NM. Overall, a cooler and wetter
period of weather is favored to be reintroduced this weekend into
next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1005 PM MST Tue Feb 4 2025

Winds have tapered off nearly all areas this evening. Low level
moisture producing IFR/LIFR ceilings has advanced to KLBB, and is
expected to reach into east-central and southeastern NM tonight.
KTCC and KROW will be on the northern and western edge of these
low clouds and do not currently have IFR/LIFR ceilings in the TAF.
Amds will be necessary here if the low clouds advance further than
what is currently forecast. LLWS is also expected to commence
shortly through areas along and west of the Continental Divide and
areas along and east of the central mountain chain tonight. Otherwise,
dry westerly winds return most areas Wednesday afternoon,
starting over central and western areas before expanding to the
eastern plains later in the afternoon.

&&

.FIRE WEATHER...
Issued at 159 PM MST Tue Feb 4 2025

A disturbance moving over the Rockies will induce the development of
a lee-side Low in eastern CO tomorrow afternoon, creating gusty
downsloping west winds. Combined with single digit RH and well-above
average temperatures, critical fire weather conditions will develop
in eastern NM. Meanwhile, elevated conditions will be present in
western NM, with winds being the limiting factor for critical fire
weather conditions. Recoveries will be fair to poor both Wednesday
and Thursday night across much of the area. This will set the stage
for another critical fire weather day in eastern NM on Friday when
critical fire weather conditions may extend further south. West
winds turn around to the north and east this weekend in eastern NM
thanks to a backdoor front. This will likely decrease temperatures
and increase humidity, putting an end to the stretch of critical
fire weather days. There is a low chance that precipitation chances
will trend higher in northern and eastern areas early next week.

Good to very good ventilation will prevail in most areas the rest of
the week, except sheltered valleys such as the San Juan, Rio Grande,
and Pecos river valleys where valley inversions will struggle to mix
out each afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  31  63  28  64 /   5   0   0   0
Dulce...........................  23  58  20  59 /   5   5   0   0
Cuba............................  29  61  25  61 /   0   0   0   0
Gallup..........................  24  63  17  64 /   0   0   0   0
El Morro........................  30  61  27  61 /   0   0   0   0
Grants..........................  23  65  18  67 /   0   0   0   0
Quemado.........................  29  65  25  65 /   0   0   0   0
Magdalena.......................  38  68  34  67 /   0   0   0   0
Datil...........................  33  65  28  64 /   0   0   0   0
Reserve.........................  22  70  19  67 /   0   0   0   0
Glenwood........................  32  72  30  71 /   0   0   0   0
Chama...........................  24  52  23  53 /   0   0   0   0
Los Alamos......................  37  58  33  58 /   0   0   0   0
Pecos...........................  33  58  31  59 /   0   0   0   0
Cerro/Questa....................  32  55  29  55 /   0   0   0   0
Red River.......................  29  45  27  46 /   0   0   0   0
Angel Fire......................  24  49  21  52 /   0   0   0   0
Taos............................  25  57  22  57 /   0   0   0   0
Mora............................  33  60  29  63 /   0   0   0   0
Espanola........................  27  66  26  64 /   0   0   0   0
Santa Fe........................  36  58  33  59 /   0   0   0   0
Santa Fe Airport................  31  62  28  62 /   0   0   0   0
Albuquerque Foothills...........  43  65  39  63 /   0   0   0   0
Albuquerque Heights.............  37  67  35  65 /   0   0   0   0
Albuquerque Valley..............  33  70  31  67 /   0   0   0   0
Albuquerque West Mesa...........  34  68  32  65 /   0   0   0   0
Belen...........................  29  70  25  68 /   0   0   0   0
Bernalillo......................  33  68  31  66 /   0   0   0   0
Bosque Farms....................  28  70  25  67 /   0   0   0   0
Corrales........................  33  69  31  66 /   0   0   0   0
Los Lunas.......................  28  70  25  67 /   0   0   0   0
Placitas........................  39  63  36  62 /   0   0   0   0
Rio Rancho......................  35  68  33  65 /   0   0   0   0
Socorro.........................  35  75  32  72 /   0   0   0   0
Sandia Park/Cedar Crest.........  39  60  34  60 /   0   0   0   0
Tijeras.........................  38  62  34  61 /   0   0   0   0
Edgewood........................  35  63  31  63 /   0   0   0   0
Moriarty/Estancia...............  25  66  21  67 /   0   0   0   0
Clines Corners..................  34  61  29  62 /   0   0   0   0
Mountainair.....................  36  65  31  64 /   0   0   0   0
Gran Quivira....................  33  66  30  64 /   0   0   0   0
Carrizozo.......................  40  69  37  68 /   0   0   0   0
Ruidoso.........................  44  65  40  65 /   0   0   0   0
Capulin.........................  36  64  31  62 /   0   0   0   0
Raton...........................  30  66  28  66 /   0   0   0   0
Springer........................  28  68  25  69 /   0   0   0   0
Las Vegas.......................  34  64  30  65 /   0   0   0   0
Clayton.........................  38  74  36  67 /   0   0   0   0
Roy.............................  34  71  31  67 /   0   0   0   0
Conchas.........................  37  77  32  74 /   0   0   0   0
Santa Rosa......................  38  73  35  72 /   0   0   0   0
Tucumcari.......................  41  77  34  74 /  10   0   0   0
Clovis..........................  45  76  39  75 /  10  10   0   0
Portales........................  45  78  37  76 /  10  10   0   0
Fort Sumner.....................  38  78  33  75 /  10   0   0   0
Roswell.........................  42  82  37  78 /   5  10   0   0
Picacho.........................  44  79  39  76 /   0   0   0   0
Elk.............................  45  75  42  74 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM to 6 PM MST Wednesday for NMZ104-123-
125-126.

&&

SHORT TERM...16
LONG TERM....77
AVIATION...24

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 6:08 AM MSTDense Fog AdvisoryABQChaves, Curry, Roosevelt3 hr

Nearby

Wind Advisories in New Mexico, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.